Article

3 Iconography
Access to the text (HTML) Access to the text (HTML)
PDF Access to the PDF text
Advertising


Access to the full text of this article requires a subscription.
  • If you are a subscriber, please sign in 'My Account' at the top right of the screen.

  • If you want to subscribe to this journal, see our rates

  • You can purchase this item in Pay Per ViewPay per View - FAQ : 30,00 € Taxes included to order
    Pages Iconography Videos Other
    11 3 0 0


Revue du rhumatisme
Volume 72, n° 7
pages 601-611 (juillet 2005)
Doi : 10.1016/j.rhum.2004.04.017
Received : 24 May 2003 ;  accepted : 10 April 2004
Toxicité des médicaments anti-inflammatoires non stéroïdiens sur l'intestin grêle, le côlon et le rectum
Toxic effects of non-steroidal anti-inflammatory drugs on the small bowel, colon, and rectum
 

Gérard Thiéfin a, , Laurent Beaugerie b
a Service d'hépatogastroentérologie, CHU Robert-Debré, rue Général-Koenig, 51092 Reims cedex, France 
b Fédération d'hépatogastroentérologie, hôpital Saint-Antoine, Paris, France 

*Auteur correspondant.
Résumé

La toxicité digestive des anti-inflammatoires non stéroïdiens non sélectifs (AINS) n'est pas limitée à l'estomac et au premier duodénum mais s'exerce également en aval au niveau de l'intestin grêle, du côlon et du rectum. La prise d'AINS au long cours induit chez la majorité des patients une entéropathie infraclinique caractérisée par une augmentation de la perméabilité intestinale et une inflammation. Cette entéropathie peut entraîner un saignement distillant chronique et des pertes protéiques à l'origine d'une anémie ferriprive et d'une hypoalbuminémie. Les AINS provoquent également des lésions ulcérées de l'intestin grêle. Les complications aiguës de ces ulcérations, hémorragie ou perforation, sont rares de même que les sténoses en diaphragme qui résultent de leur évolution cicatricielle. Dans le côlon et le rectum, les AINS peuvent induire des lésions de novo, notamment des colites et des rectites non spécifiques ainsi que des ulcérations qui peuvent évoluer vers la formation de diaphragmes. Leur rôle a également été impliqué dans la survenue de colites ischémiques segmentaires. Chez les patients ayant une diverticulose, ils augmentent le risque de complications septiques sévères et de perforation. Enfin, ils peuvent induire des poussées de rectocolite hémorragique ou de maladie de Crohn. Les inhibiteurs sélectifs de la COX-2 sont moins entérotoxiques que les inhibiteurs non sélectifs mais ne mettent pas totalement à l'abri de complications intestinales. Des études expérimentales suggèrent la possibilité d'une toxicité sur un intestin grêle préalablement sain lors de traitements au long cours. Par ailleurs, ces nouvelles molécules semblent pouvoir, comme les inhibiteurs non sélectifs, déclencher des poussées de maladies inflammatoires intestinales.

The full text of this article is available in PDF format.
Abstract

The gastrointestinal toxicity of conventional non-steroidal anti-inflammatory drugs (NSAIDs) is not confined to the stomach and proximal duodenum but extends also to the rest of the small bowel, the colon, and the rectum. Long-term NSAID therapy usually induces clinically silent enteropathy characterized by inflammation and increased permeability of the gut wall. Chronic minimal bleeding and protein loss may result in iron-deficiency anemia and hypoalbuminemia. NSAIDs can also induce small bowel ulcers that infrequently lead to acute bleeding, perforation, or chronic scarring responsible for diaphragm-like strictures. At the colon and rectum, NSAID use can result in de novo lesions such as non-specific colitis and rectitis, ulcers, and diaphragm-like strictures. NSAIDs have been implicated in the development of segmental ischemic colitis. In patients with diverticular disease, NSAID use increases the risk of severe diverticular infection and perforation. NSAIDs can trigger exacerbations of ulcerative colitis or Crohn's disease. With selective COX-2 inhibitors, the risk of gastrointestinal toxicity is reduced as compared to conventional NSAIDs but is not completely eliminated. Experimental studies suggest that long-term COX-2 inhibitor therapy may cause damage to the previously healthy small bowel. Similar to conventional NSAIDs, COX-2 inhibitors may be capable of triggering exacerbations of inflammatory bowel disease.

The full text of this article is available in PDF format.

Mots clés : Anti-inflammatoires non stéroïdiens, Effets indésirables intestinaux, Hémorragie intestinale, Perforation intestinale, Colite, Maladie inflammatoire intestinale

Keywords : Non-steroidal anti-inflammatory drugs, Gastrointestinal toxicity, Gastrointestinal bleeding, Gastrointestinal perforation, Colitis, Diverticular disease, Inflammatory bowel disease


  Pour citer cet article, utiliser ce titre en anglais et sa référence dans le même volume de Joint Bone Spine .


© 2004  Elsevier SAS. All Rights Reserved.
EM-CONSULTE.COM is registrered at the CNIL, déclaration n° 1286925.
As per the Law relating to information storage and personal integrity, you have the right to oppose (art 26 of that law), access (art 34 of that law) and rectify (art 36 of that law) your personal data. You may thus request that your data, should it be inaccurate, incomplete, unclear, outdated, not be used or stored, be corrected, clarified, updated or deleted.
Personal information regarding our website's visitors, including their identity, is confidential.
The owners of this website hereby guarantee to respect the legal confidentiality conditions, applicable in France, and not to disclose this data to third parties.
Close
Article Outline